Ask The Doctor > Questions & Answers > I take many vitamins simultaneously, can this harm my liver and have negative effect?

I take many vitamins simultaneously, can this harm my liver and have negative effect?

Patient: Is it ok if i take different kind of vitamins such as vit.e,vit.c,multivitamins and iron simultaneously?

 

 

Doctor: Congratulations for taking an active role in your health and health conditions .If you take those medications on the advice of your doctor, it should be fine unless and until you experience any side effects like blood in stools, chest pain, throat pain, constipation, diarrhea, nausea, vomiting, head ache, stomach ache etc,.Any medication if taken in excess will cause problems but when taken in the right dosage according to the advice of your doctor will be fine. If you find any unusual symptoms while using these medications, do consult your doctor immediately .One thing i usually suggest my patients is that, when there is a minor deficiency I prefer them to take foods which are rich in these vitamins and iron. If there is a major deficiency, I prescribe them medications for a while till they recover from their symptoms and then I ask them to take rich diet.Natural resources are always better than taking supplements. Take care.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment